Jul 08, 2005 - 2:49 pm
My father was diagnosed with metastatic [to bones] prostate cancer 4 months ago. Shortly after, he underwent orchitectomy. He is now taking a monthly inj of Zometa [Zoledronic Acid], along with biclutamide.
His experience with Zometa/hormone therapy is as follows:
During first 3 months of therapy, he would feel aches in the body especially in his fingers/toes. This would continue for 3-4 days. After that he would feel very normal.
He is into 5th month of therapy now, but he has started feeling a lot of pains in his body. This includes headaches, joint pains and general feeling low. There is also swelling in his finger and toe joints.
His oncologist is now trying to find if this is because of side effects of either Zometa or biclutamide.
Can someone share similar experiences with hormone therapy ? Is it expected that he feels body pains ?
Also, whats's the most recomended pain killer for this purpose ?
Is there anything else one can do to reduce the side effects [assuming this is due to side effects] ? He already takes 500mg Calcium.